Alert archive / Wisconsin / Fire Weather Watches in 2012
Fire Weather Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this fire weather watch at Apr 7, 2012, 3:40 PM CDT for 21 counties in Wisconsin. It took effect at Apr 8, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 3:40 PM CDT (20:40 UTC)
- In effect from
- Apr 8, 2012, 1:00 PM CDT
- Expired
- Apr 8, 2012, 4:42 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
All 21 counties
Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this fire weather watch went out at Apr 7, 3:35 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 7, 3:35 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT SAT APR 7 2012 .SYNOPSIS...RELATIVELY QUIET WEATHER FOR THE NEXT WEEK...WITH TEMPERATURES NEAR NORMAL AND ONLY SCT LGT PCPN. FAIRLY HIGH AMPLITUDE FLOW REGIME WL CONT ACRS NOAM DURING THE PERIOD...WITH DEEP UPR TROF FORMING OVER SERN CANADA AND THE NERN CONUS AND RIDGING INCRG OVER THE INTERMOUNTAIN WEST BY EARLY IN THE WK. THE PATTERN WL BE SLOWLY PROGRESSIVE AFTER THAT...WITH THE NEXT UPSTREAM TROF EVENTUALLY REACHING THE SRN ROCKIES BY THE END OF THE PERIOD. DEVELOPING NWLY UPR FLOW INTO THE ERN NOAM TROF WL PROVIDE A PERSISTENT FEED OF COOL CANADIAN AIR INTO THE AREA...AND LEAVE TEMPS CLOSE TO SEASONAL NORMALS. AFTER SOME LGT PCPN TNGT...NOT MUCH PROSPECT FOR SIG WIDESPREAD PCPN UNTIL NEXT UPR TROF REACHES THE AREA...LIKELY BEYOND THE END OF THE FCST PERIOD. && .SHORT TERM...TONIGHT AND SUNDAY. NUMEROUS ISSUES WITH WHICH TO DEAL IN THE SHORT TERM. CLOUDS WERE INCREASING AHEAD OF PRECIPITATION IN ADVANCE OF AN APPROACHING COLD FRONT. THE 12Z GRB SOUNDING SHOWED PLENTY OF DRY AIR AT LOW LEVELS...BUT RAIN WAS REACHING THE GROUND IN MINNESOTA AND WESTERN WISCONSIN. SO WOULD EXPECT MEASURABLE PRECIPITATION ACROSS THE AREA...BUT AMOUNTS WILL PROBABLY BE SMALL. WEST WINDS PICK UP BEHIND THE FRONT LATER TONIGHT SO MIXING SHOULD KEEP TEMPERATURES FROM DROPPING LIKE A ROCK...EVEN UNDER MOSTLY CLEAR SKIES. NORTHERN PARTS OF THE AREA MAY FALL TO OR SLIGHTLY BELOW FREEZING...BUT WINDS WILL KEEP FROST FROM DEVELOPING AND TEMPERATURES SHOULD NOT BE COLD ENOUGH FOR FREEZE WARNING. NOT SURE IF WE WILL SEE ADVISORY CRITERIA WINDS ON SUNDAY...BUT IT IS NOT OUT OF THE QUESTION WITH DEEP MIXING AND LITTLE TO NO DIRECTIONAL SHEAR. AM CONCERNED I MAY BE TOO WARM WITH HIGHS ON SUNDAY SINCE IT WAS ONLY IN THE 40S AND 50S ACROSS THE DAKOTAS AT 20Z TODAY. GENERALLY KEPT CLOSE TO 12Z GFS AND NAM MOS. .LONG TERM...SUN NGT THROUGH NEXT SAT. COOL CYCLONIC NWLY FLOW EXPECTED FOR THE START OF THE WORK WEEK. DISTURBANCES WORKING SE IN THE FLOW COULD GENERATE SOME LGT PCPN AT TIMES...THOUGH IT WOULD PROBABLY END UP BEING LGT/ TRACE EVENTS. SOME POTENTIAL FOR LAKE-EFFECT OFF LAKE SUPERIOR...THOUGH TRAJECTORIES WL BE MORE WLY THAN IDEAL MOST OF THE TIME. ONCE THE SFC HIGH NEARS THE RGN BY THE MIDDLE OF NEXT WK...WL PROBABLY SEE DAYS WITH FAIRLY LARGE DIURNAL TEMPERTURE SWINGS DUE TO MAINLY CLR SKIES...DRY AIR...AND LGT WINDS ACRS THE AREA. && .AVIATION...CIGS...VSBYS AND PCPN AHEAD OF AN APPROACHING COLD FRONT ARE THE MAIN CONCERNS TODAY INTO THIS EVENING. THE N-S FRONT WAS THROUGH CENTRAL MN AT TAF ISSUANCE TIME WITH MVFR CIGS EAST FROM THE FRONT TO EXTREME WESTERN WI. MID CLOUDS SHOULD SPREAD ACROSS CENTRAL AND EASTERN WISCONSIN DURING THE EARLY AFTERNOON. THEN MVFR CIGS CAN BE EXPECTED LATER IN THE AFTERNOON WITH SOME MVFR VSBYS AND IFR CIGS ASSOCIATED WITH SHOWERS DURING THE LATE AFTERNOON/EVENING AS THE FRONT PUSHES THROUGH THE STATE. STRONG AND GUSTY WEST WINDS WILL BLOW BEHIND THE FRONT AND VFR CIGS AND VSBYS ARE EXPECTED THROUGH THE END OF THE TAF PERIOD. MIGHT BE SOME SPEED SHEAR ISSUES...BUT AM THINKING THERE WILL BE MORE GUSTS IN SUBSIDENCE BEHIND THE FRONT. SOME VFR CATEGORY CIGS MAY DEVELOP DURING THE MORNING ON SUNDAY AS THEY DID IN THE DAKOTAS TODAY. SOME SPRINKLES OR LIGHT SHOWERS CANNOT BE RULED OUT EITHER. MG && .FIRE WEATHER...MUCH MORE CHALLENGING THAN EXPECTED. TEMPERATURE CRITERIA FOR RED FLAG WILL NOT BE MET ON SUNDAY BUT WINDS SHOULD BE A SLAM DUNK. RH VALUES ARE QUESTIONABLE. PLENTY OF CU DEVELOPED OVER THE NORTHERN PLAINS TODAY SO THE AIR MASS WAS NOT BONE DRY THERE. GOT GO-AHEAD TO ISSUE A WATCH FOR SUNDAY AFTERNOON INTO EARLY EVENING AND DECIDED TO GET ON BOARD ALONG WITH THE SURROUNDING OFFICES AND ISSUE ONE. THIS SHOULD MAKE LIFE A LITTLE EASIER ON THE MIDNIGHT SHIFT. THEY CAN DROP IT IF THEY FEEL IT IS NOT NEEDED...OR UPGRADE IF THEY THINK IT IS. && .GRB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074. && MG/SKOWRONSKI
Hazardous weather outlook, Apr 7, 2:46 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 246 AM CDT SAT APR 7 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 246 AM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO HIGH FIRE DANGER ACROSS THE REGION ON SUNDAY. SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR MUCH OF NEXT WEEK AS A NORTHWEST FLOW ALOFT BRINGS COOL...CANADIAN AIR INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-080800- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 246 AM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING NORTHWEST WINDS BEHIND A DEPARTED UPPER LEVEL LOW PRESSURE SYSTEM MAY APPROACH LEVELS HAZARDOUS TO SMALL CRAFT SUNDAY THROUGH TUESDAY. TDH/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:35 PM CDT | Small Craft Advisory | GRB | 29 hr |
Nearby
Fire Weather Watches in Wisconsin, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.